Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 15229

Case report
Table of Contents - Year : 2016 | Month : August | Volume : 10 | Issue : 8 | Page : OD10 - OD11

Cefoperazone Induced Gastrointestinal Bleeding OD10-OD11

Goutham Reddy Katukuri, Raja Naga Mahesh Maddala, Kusugodlu Ramamoorthi, Manjunatha Hande

Correspondence
Dr. Goutham Reddy Katukuri,
Flat no. 203, Shambavi Classic Apartments, Vidyaratna Nagar, Manipal, Udupi-576104, Karnataka, India.
E-mail: drgouthamreddy@yahoo.com

Cefoperazone is a beta-lactam antibiotic which is frequently used in treating a variety of gram positive and gram negative infections. The chemical structure of cefoperazone contains a side chain of N-methylthiotetrazole which can inhibit vitamin K metabolism resulting in hypoprothombinemia. We report a case of cefoperazone induced coagulopathy manifesting as gastrointestinal bleeding. A Naranjo assessment score of 5 was obtained, indicating a probable relationship between the patientís coagulation function disorder and her use of the suspect drug.